Anxiety Community
Coming off Paxil
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Coming off Paxil

I've been on Paxil for 9 years (yes, 9 years!) for a panic disorder.  I've been gradually weaning off the drug and have experienced the usual withdrawl (withdrawal) effects - the zaps, the sweats - you name it.  I was aware of all of these things before I started coming off.
  However, for the past few days I have felt very different.  The symptom is hard to explain but I'll give it a hook.   I feel as if I am a stranger in my own house.  I have a different feeling about everything around me.  The "normal" feelings I've had about my living room, my bedroom, the kitchen - it's all different.  
   I know it sounds crazy, but it's really getting hard for me to accept that this is the way I will feel when I'm off of Paxil.
   Maybe because I have been on the Paxil for so long I don't know how to feel normal??
  
Has anyone else ever experienced this?  And if so, will it go away????
Related Discussions
6 Comments Post a Comment
Blank
Avatar_n_tn
What you're experiencing seems to be a mixture of Depersonalization/Derealization.  It's a recognized psychiatric symptom.  It's quite scary but temporary and can often go along with anxiety.  Talk to your doctor about this.
Blank
Avatar_f_tn
I'm curious, when you started to wean off did you do this with your doctor or on your own? Because last year when I tried to wean off the Paxil on my own and I got the same feeling. Word for word the exact same feeling. The whole world felt wrong and different. I've been on Paxil for around 6 years and I've tapered down to 10mg a day and in a few months i go down to 5mg. I guess what I'm asking is how quickly did you try to wean off this medication? I ask because I heard the longer you have been on this drug the longer your steps down should be. Truthfully, I'm just scared of getting that feeling again. I wish you the best of luck in this. It would be great if you could share again how you feel. -lell
Blank
Avatar_f_tn
I did this with a Dr's approval.  He really didn't give me any guidance or advice.  I started coming off around the middle of Oct.  I was on 40 mg, then 30mg for 2 weeks, 20 mg for another 2, then 10mg for a short while, 5mg for an even shorter period, then on Friday nothing at all. Saturday is when these nutty feelings started.
   How did you get rid of this feeling?  It sounds like you went back on Paxil again.  I'm thinking about going back on a small amount, maybe 10mg or so and tapering down after Xmas just so I don't ruin my holidays.
   Today, I'm feeling a little better.  I've looked up deralization/depersonalixation and learned that it is a withdrawl (withdrawal) symptom of Paxil, so that makes me feel a bit better.
      Just want to do the right thing......
Blank
Avatar_n_tn
I have been really concidering getting off paxil sence I had a talk with some one that told me it generally take about a year to completely come off of it.  This really bothers me I sould have done more research before letting my doctor prescribe it for me.  I was just having trouble sleeping.







Blank
Avatar_n_tn
I had been on paxil for 11 years and I have recently come off.. It has been about 4-5months and my anxiety seems to be incresing.. This I can handle but I am having these strange feelings of fears that seem to come and go. The other night I was looking at my hand and it didn't seem like mine, I also look at my computer screen and it started to scare me because it made me think of how odd life is. I also feel like I am haing a hard time remember things but I am not sure if I am or if I am scared that I am.. This is really bizzar does anyone know what this could mean? Sometimes I think  I am going mad. Anyone else have similar feelings?
Blank
Avatar_m_tn
Did you taper off or quit suddenly?  Not that it matters that much.  Paxil is a very difficult med, very strong for whatever reason, but all these meds can be difficult to adapt to doing without after a long time on them.  It's probably just your brain reordering itself and adapting to being without a drug that changed the way it normally acts, and that can take some time.  It's also possible the reasons you went on it were never dealt with, so there might be some of that as well.  Although ssris aren't technically addictive, they produce the same result -- it's hard to get used again to not having them in your system.  Just relax and give it the time it needs, you're actually doing a lot better than many who have quit Paxil after being on it a long time.  Take good care of yourself and be good to yourself, think of it as just having quit drinking.
Blank
Post a Comment
To
Recent Activity
7861605_tn?1416784268
Blank
zzzzTootyfruityzzzz :) Comment
1 hr ago
242912_tn?1402547092
Blank
Jade59 "The mystery of human exist... Comment
3 hrs ago
406584_tn?1399591666
Blank
Jade59, and 10356 commented on Jade59's status
3 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
anxiety860
480448_tn?1403547723
Blank
nursegirl6572
PA
Anxiety Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
anxiety860
480448_tn?1403547723
Blank
nursegirl6572
PA